Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 211, NWS Fort Worth, TX

May 16, 2015Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2015, 7:53 PM CDT for Young County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2015, 7:53 PM CDT (00:53 UTC)
Expired
May 16, 2015, 8:45 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Young County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 5:47 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
19.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:32 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 16, 6:32 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT SAT MAY 16 2015

.AVIATION...
THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE NORTHEASTWARD AND
SHOULD FORM INTO A LINE LATER THIS EVENING. THE MOST LIKELY
TIMING FOR METROPLEX TAF SITES WILL BE AROUND AND JUST AFTER
MIDNIGHT LOCAL TIME. WILL BRING VCTS IN AT 4-5Z WITH TEMPO GROUPS
FOR TSRA ON STATION AT 5-6Z FOR 2-3 HOURS. WILL END VCTS AT
10Z...BUT IF STORMS HAVE TROUBLE MOVING SOUTHWARD DUE TO A WEAK
COLD POOL...THIS MAY CONTINUE LONGER. FOR WACO THE TIMING WILL BE
A FEW HOURS LATER AND WILL SHOW VCTS AT 8Z WITH A TEMPO GROUP
FROM 9-12Z.

SOME MVFR CIGS ARE POSSIBLE AHEAD OF THE STORMS...BUT OTHERWISE
VFR CIGS ARE EXPECTED IN THE WAKE OF THE STORMS EARLY SUNDAY
MORNING. MVFR CIGS ARE FORECAST TO DEVELOP AROUND MID MORNING BUT
THIS MAY NOT OCCUR DEPENDING ON HOW MUCH DISRUPTION OCCURS WITH
OVERNIGHT STORMS.

SOME ADDITIONAL CONVECTION MAY DEVELOP DURING THE AFTERNOON HOURS
BUT THIS IS CONTINGENT ON LIMITED CONVECTIVE OVERTURNING TONIGHT.
EITHER WAY CONFIDENCE IS TOO LOW TO MENTION THREAT IN TAFS AT THIS
TIME BUT WILL CONTINUE TO WATCH. OTHERWISE VFR SHOULD PREVAIL
SUNDAY AFTERNOON AND EVENING WITH SOUTH WINDS NEAR 10-15 KT.

TR.92

&&

.UPDATE...
TORNADO WATCH 179 HAS BEEN ISSUED AND INCLUDES COUNTIES GENERALLY
WEST AND NORTH OF THE DALLAS-FORT WORTH METROPLEX.

THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY JUST TO
THE NORTHWEST OF THE REGION. ACTIVITY DEVELOPED RAPIDLY ALONG A
DRYLINE AS A SHORTWAVE TROUGH ENTERED THE PLAINS FROM THE WEST.
STORMS SHOULD BEGIN TO AFFECT NORTH TEXAS COUNTIES IN ANOTHER
HOUR OR SO...WITH SOME STORMS BEING CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES. THE SEVERE THREAT
SHOULD DECREASE LATE THIS EVENING AS THE BOUNDARY LAYER
COOLS...WITH LOCALLY HEAVY RAIN BECOMING MORE OF A THREAT EAST OF
THE TORNADO WATCH AREA DURING THE OVERNIGHT HOURS.

30

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT SAT MAY 16 2015/
OUTSIDE OF A FEW SHOWERS ACROSS THE FAR E/SE COUNTIES...IT/S BEEN
A QUIET WEATHER DAY...BUT THAT/S ABOUT TO CHANGE. AS EXPECTED...
THE UPPER LOW HAS MIGRATED NORTHEAST OVER ID/WY/CO THIS AFTERNOON...
BUT A LITTLE SLOWER TIMING THAN PROJECTED 24 HRS AGO. THE SURFACE
DRYLINE HAD MOVE INTO THE TX PANHANDLE TOWARD THE I-27 CORRIDOR
BETWEEN LUBBOCK AND AMARILLO...WHERE A FEW DISCRETE SUPERCELL
STORMS HAVE DEVELOPED. STORMS HOWEVER ARE A LONG WAYS AWAY AND
WE/RE BASICALLY AWAITING BOTH THE LARGE-SCALE HEIGHT FALLS AND
SURFACE DRYLINE TO MIGRATE FURTHER EAST. LATEST 18Z SPECIAL FWD
SOUNDING SHOWED DRY AND WARM ALOFT REMAINED FROM SUBSIDENCE
OVERNIGHT...BUT THINK THIS WILL GRADUALLY MOISTEN...LIFT AND
WEAKEN THROUGH EARLY EVENING WITH SCATTERED DISCRETE STORMS MOVING
INTO OUR FAR NW COUNTIES 6-7 PM AND AFTER. ALL MODES OF SEVERE
WEATHER...INCLUDING A FEW TORNADOES WILL BE POSSIBLE THROUGH MID
EVENING MAINLY NW OF A COMANCHE TO GRANBURY TO DENTON TO SHERMAN
LINE WITH DEEP LAYER SHEAR 35-40 KTS AND 0-1KM SHEAR 20-25 KTS
FORECAST WITH GOOD LOW LEVEL CURVATURE TO THE HODOGRAPH.

BY LATE EVENING AND THE OVERNIGHT...A MORE MULTI-CELLULAR OR
LINEAR STORM MODE IS EXPECTED AS A 35-45KT LLJ AND ASSOCIATED WAA
FEED INTO THE SYSTEM. IN ADDITION...THE NORTHERN ROCKIES UPPER LOW
WILL RACE OVER THE NORTHERN PLAINS WITH LINEAR FORCING PARALLELING
THE LINE OF STORMS THAT WILL MOVE SLOWLY SOUTHEAST. SEVERE WEATHER
CONCERNS WILL STILL REMAIN...BUT BE MORE LOCALIZED LARGE HAIL AND
DAMAGING WINDS. THE MORE PRESSING CONCERN WILL BE TRAINING OF
STORMS CONTAINING VERY HEAVY RAINFALL WITH PWATS 1.5-2 INCHES AND
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES THROUGH DAWN SUNDAY ACROSS
PARTS OF THE FLASH FLOOD WATCH AREA. ISOLATED HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE...THOUGH PROGRESSION OF THE LINE OF STORMS
SHOULD BE ENOUGH TO KEEP EXCESSIVE RAINS FROM HAPPENING TOO LONG
OVER ANY ONE LOCATION. AS WE MOVE TOWARD SUNRISE SUNDAY MORNING...
THE LINE SHOULD WEAKEN WITH THE SEVERE THREAT WANING TOWARD SUNRISE
SUNDAY...BUT LOCALIZED HEAVY RAINS WILL STILL REMAIN POSSIBLE
SOUTH OF I-20 THROUGH THE MORNING HOURS SUNDAY ALREADY EXACERBATING
FLOODING ISSUES ACROSS THE AREA. WE DO EXPECT AN OVERALL DIMINISHING
TREND IN COVERAGE BY MIDDAY SUNDAY WITH LOSS OF THE LLJ AND THE
LINEAR SYSTEM MOVING AWAY FROM THE BEST UPPER FORCING A FLASH
FLOOD WATCH WILL BEGIN FOR CENTRAL TEXAS AFTER SUNRISE SUNDAY AND
END ON SUNDAY AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER MAINLY ACROSS THE
SOUTHEAST HALF OF THE CWA ON SUNDAY AFTERNOON INTO EVENING...BUT
SEVERE WEATHER WILL NOT BE REALLY A CONCERN. HOWEVER...A SHORTWAVE
DISTURBANCE WILL RIPPLE ACROSS THE RED RIVER VALLEY EARLY MONDAY
AND POSSIBLY COULD GIVE ANOTHER ROUND OF SHOWERS AND STORMS WITH
HEAVY RAINFALL FROM THE METROPLEX NORTHEAST TO PARIS AND SULPHUR
SPRINGS...THEN LINGER ACROSS THE EASTERN COUNTIES MONDAY AFTERNOON.
BY THIS TIME...YET ANOTHER BROAD UPPER LOW SETTLES SOUTH ACROSS
THE WESTERN U.S COASTLINE. THIS UPPER LOW WILL BECOMING NEGATIVELY
TILTED UP OVER THE NORTHERN ROCKIES...WITH A NEW ONE FILLING IN
BEHIND IT IN ALMOST A FUJIWARA TYPE OF FASHION.

THE CONTINUED SW FLOW ALOFT AND MID LEVEL PACIFIC MOISTURE FETCH
WILL REMAIN THROUGH MUCH OF THE WEEK. AS A RESULT...OFF AND ON
RAIN CHANCES WILL AS WELL...THAT PART WE/RE CONFIDENT OF. WHERE
THE MODELS STRUGGLE WITH AND WHERE CONFIDENCE WANES IS TIMING AND
PLACEMENT OF THE HIGHER RAIN CHANCES. WE EXPECT THE MID-LATE WEEK
FORECAST TO BECOME CLEARER AS WE PROCEED FORTH INTO THE EARLY PART
OF THE WEEK. UNFORTUNATELY LOOKING AT 240HR LONG RANGE FORECASTS...
IT DOESN/T APPEAR MUCH IN THE WAY OF A LONG WAVE PATTERN SHIFT
WILL OCCUR UNTIL ALMOST MEMORIAL DAY AND AFTER WITH A WET PATTERN
CONTINUING.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  84  70  83  69 /  80  50  50  40  30
WACO, TX              71  83  70  83  69 /  70  70  50  50  20
PARIS, TX             69  82  69  81  67 /  80  60  60  60  30
DENTON, TX            68  84  68  84  67 /  70  30  50  30  30
MCKINNEY, TX          69  83  68  83  67 /  80  50  60  40  30
DALLAS, TX            69  85  70  84  70 /  80  50  60  40  30
TERRELL, TX           71  84  69  82  68 /  80  70  60  50  20
CORSICANA, TX         72  83  70  81  69 /  70  70  60  60  20
TEMPLE, TX            72  83  70  83  69 /  60  70  50  50  20
MINERAL WELLS, TX     66  84  67  84  67 /  80  30  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>121-129>134-141.

FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ147-148-158-160>162-174-175.

FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR TXZ122-123-135-
142>146-156-157-159.

&&
Hazardous weather outlook, May 16, 3:16 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT MAY 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. STORM CHANCES WILL INCREASE BY EARLY EVENING FROM
COMANCHE TO MINERAL WELLS TO GAINESVILLE THEN SPREAD EAST
OVERNIGHT TO MUCH OF THE REGION.

SEVERE WEATHER WILL BE MOST LIKELY FROM LATE EVENING INTO THE
EARLY OVERNIGHT HOURS. INITIAL THUNDERSTORMS WILL BE CAPABLE OF
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DAMAGING WINDS
AND VERY HEAVY RAINFALL WILL BECOME MORE LIKELY OVERNIGHT. AREAS
FROM COMANCHE TO WEATHERFORD TO DECATUR TO GAINESVILLE AND
NORTHWEST OF THERE WILL HAVE THE BEST CHANCE FOR SEVERE
THUNDERSTORMS.

FLASH FLOODING WILL BECOME MORE LIKELY LATER TONIGHT INTO EARLY
SUNDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH
TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS PARTS OF NORTH TEXAS
SUNDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW
STORMS COULD BE STRONG. THERE WILL ALSO CONTINUE TO BE A HEAVY
RAINFALL THREAT THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS MONDAY
THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS WESTERN PARTS
OF NORTH TEXAS THIS EVENING AND TONIGHT.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:47 PM CDTSevere Thunderstorm WarningFWDStephens58 min
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt48 hr
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt, Rockwall48 hr
May 16, 8:43 PM CDTSevere Thunderstorm WarningFWDYoung39 min
May 16, 8:45 PM CDTSevere Thunderstorm WarningFWDStephens60 min
May 16, 9:16 PM CDTRiver Flood WarningFWDCollin44 hr
May 16, 9:24 PM CDTSpecial Weather StatementFWDJack51 min
May 16, 9:47 PM CDTSpecial Weather StatementFWDStephens58 min
May 16, 10:00 PM CDTSevere Thunderstorm WarningFWDJack60 min
May 16, 10:18 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens57 min
May 16, 10:36 PM CDTAreal Flood AdvisoryFWDStephens3 hr
May 16, 10:41 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 16, 10:50 PM CDTSpecial Weather StatementFWDWise25 min
May 16, 10:57 PM CDTSpecial Weather StatementFWDJack48 min
May 16, 11:16 PM CDTSpecial Weather StatementFWDPalo Pinto44 min
May 16, 11:18 PM CDTAreal Flood AdvisoryFWDJack, Montague, Wise3 hr
May 16, 11:31 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker59 min
May 16, 11:58 PM CDTFlash Flood WarningFWDMontague3 hr
May 17, 12:03 AM CDTSpecial Weather StatementFWDComanche, Erath, Hood42 min
May 17, 12:07 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise53 min
May 17, 1:06 AM CDTAreal Flood AdvisoryFWDErath, Hood3 hr
May 17, 1:14 AM CDTSpecial Weather StatementFWDCollin, Grayson46 min
May 17, 1:44 AM CDTSpecial Weather StatementFWDFannin46 min
May 17, 1:58 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 17, 2:26 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Rockwall3 hr
May 17, 2:37 AM CDTFlash Flood WarningFWDComanche, Erath3 hr
May 17, 3:04 AM CDTAreal Flood AdvisoryFWDFannin, Lamar3 hr
May 17, 3:13 AM CDTAreal Flood AdvisoryFWDEllis, Hill, Johnson3 hr
May 17, 3:35 AM CDTRiver Flood WarningFWDDallas15 hr
May 17, 3:50 AM CDTFlash Flood WarningFWDDallas, Ellis, Johnson, Tarrant3 hr
May 17, 4:01 AM CDTAreal Flood AdvisoryFWDBosque, Comanche, Hamilton, Mills3 hr
May 17, 4:07 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
May 17, 5:24 AM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 17, 5:28 AM CDTAreal Flood AdvisoryFWDCoryell3 hr
May 17, 5:33 AM CDTAreal Flood AdvisoryFWDHill3 hr
May 17, 5:44 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 17, 5:50 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
May 17, 6:26 AM CDTRiver Flood WarningFWDTarrant16 hr
May 17, 6:44 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Ellis, Johnson, Rockwall and 1 more3 hr
May 17, 6:47 AM CDTRiver Flood WarningFWDKaufman11 hr
May 17, 6:55 AM CDTFlash Flood WatchFWDHenderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more5 hr
May 17, 7:02 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt118 min
May 17, 7:09 AM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Henderson, Kaufman, Leon and 5 more3 hr
May 17, 7:31 AM CDTAreal Flood AdvisoryFWDLamar3 hr
May 17, 8:12 AM CDTAreal Flood WarningFWDJohnson6 hr
May 17, 8:26 AM CDTAreal Flood WarningFWDDallas, Ellis, Tarrant3 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDNavarro70 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDDelta, Hopkins7 days
May 17, 10:13 AM CDTRiver Flood WarningFWDEllis, Kaufman3 days

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.